Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 76, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2009, 2:36 PM EDT for Harris County, Muscogee County, Georgia. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 2:36 PM EDT (18:36 UTC)
- Expired
- Mar 28, 2009, 3:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Harris County, GA, Muscogee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 2:55 PM EDT | HAIL 0.75 | 2 W Hamilton, GA | PENNY SIZED HAIL 2 MILES WEST OF HAMILTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 281836
SVRFFC
GAC145-215-281930-
/O.NEW.KFFC.SV.W.0076.090328T1836Z-090328T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRIS COUNTY IN WEST CENTRAL GEORGIA
EXTREME NORTHWESTERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 330 PM EDT
* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
24 MILES AND 42 MILES SOUTHWEST OF HAMILTON...MOVING NORTHEAST AT
45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FORTSON...MULBERRY GROVE...PINE MOUNTAIN VALLEY AND MOUNTAIN HILL.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3286 8493 3280 8471 3254 8502 3259 8507
3263 8508 3264 8510 3269 8510
TIME...MOT...LOC 1835Z 221DEG 41KT 3252 8514 3233 8537
$$4 follow-up statements
000
WWUS52 KFFC 281845
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT SAT MAR 28 2009
GAC145-215-281930-
/O.CON.KFFC.SV.W.0076.000000T0000Z-090328T1930Z/
MUSCOGEE GA-HARRIS GA-
245 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL HARRIS AND EXTREME NORTHWESTERN MUSCOGEE COUNTIES...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES WEST OF FORTSON TO 24 MILES
SOUTHWEST OF FORTSON...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MULBERRY GROVE...MOUNTAIN HILL...PINE MOUNTAIN VALLEY AND HAMILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3286 8493 3280 8471 3254 8502 3259 8507
3263 8508 3264 8510 3269 8510
TIME...MOT...LOC 1844Z 223DEG 40KT 3259 8504 3241 8527
$$000
WWUS52 KFFC 281855
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT SAT MAR 28 2009
GAC145-215-281930-
/O.CON.KFFC.SV.W.0076.000000T0000Z-090328T1930Z/
MUSCOGEE GA-HARRIS GA-
255 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR HARRIS AND EXTREME NORTHWESTERN MUSCOGEE COUNTIES...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TWO SEVERE THUNDERSTORMS...BOTH CAPABLE OF PRODUCING PENNY
SIZED HAIL AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR MULBERRY GROVE TO 18 MILES
SOUTHWEST OF MULBERRY GROVE...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMILTON...PINE MOUNTAIN VALLEY AND MOUNTAIN HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3286 8493 3280 8471 3254 8502 3259 8507
3263 8508 3264 8510 3269 8510
TIME...MOT...LOC 1853Z 223DEG 42KT 3270 8494 3252 8517
$$000
WWUS52 KFFC 281914
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT SAT MAR 28 2009
GAC215-281923-
/O.CAN.KFFC.SV.W.0076.000000T0000Z-090328T1930Z/
MUSCOGEE GA-
314 PM EDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN MUSCOGEE
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORMS HAVE EXITED MUSCOGEE COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3286 8493 3280 8471 3264 8493 3266 8503
3271 8507
TIME...MOT...LOC 1913Z 222DEG 38KT 3273 8497
$$
GAC145-281930-
/O.CON.KFFC.SV.W.0076.000000T0000Z-090328T1930Z/
HARRIS GA-
314 PM EDT SAT MAR 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR HARRIS COUNTY...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
THIS STORM WAS LOCATED NEAR MOUNTAIN HILL...MOVING NORTHEAST AT 45
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMILTON AND PINE MOUNTAIN VALLEY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3286 8493 3280 8471 3264 8493 3266 8503
3271 8507
TIME...MOT...LOC 1913Z 222DEG 38KT 3273 8497
$$000
WWUS52 KFFC 281926
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT SAT MAR 28 2009
GAC145-281935-
/O.EXP.KFFC.SV.W.0076.000000T0000Z-090328T1930Z/
HARRIS GA-
326 PM EDT SAT MAR 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR HARRIS COUNTY EXPIRES AT 330
PM EDT...
AT 325 PM EDT...RADAR INDICATED THAT THE STORMS WERE EXITING HARRIS
COUNTY AND WERE WEAKENING. THEREFORE...THE WARNING WILL BE ALLOWED
TO EXPIRE.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3286 8493 3280 8471 3264 8493 3266 8503
3271 8507
TIME...MOT...LOC 1925Z 222DEG 38KT 3281 8486
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:54 AM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 28, 10:54 AM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1054 AM EDT SAT MAR 28 2009 .UPDATE... SENT QUICK UPDATE FOR TORNADO WATCH. MAIN THREAT OF SEVERE /ESPECIALLY TORNADOES/ FOR THE NEXT FEW HOURS APPEARS TO BE ALONG AND SOUTH OF THE WARM FRONT ACROSS CENTRAL GEORGIA. POTENTIAL FOR SEVERE EXISTS LATER THIS AFTERNOON ACROSS THE ENTIRE AREA AS DRY SLOT ACROSS ALABAMA ALLOWS SUN TO HEAT UP THE ATMOSPHERE. RRH && .SHORT TERM /TODAY THROUGH MONDAY/... MESOSCALE SYSTEM PUSHING INTO WESTERN GA THIS MORNING. MUCH OF THE CWA IS STILL MORE STABLE...FOR NOW...THAN AREAS TO OUR WEST. BEST INSTABILITY REMAINS NEAR THE GULF COAST. HOWEVER...BY LATE MORNING INTO THE AFTERNOON STRONG LOW LEVEL JET CROSSES THE STATE. AIRMASS BECOMES MORE UNSTABLE AS LIFTED INDEX VALUES APPROACH MINUS 4 OVER PARTS OF THE CWA. SEVERE WORDING AND HEAVY RAIN CONTINUED FOR TODAYS FORECAST. UPPER LOW TRACKING TO THE NORTHEAST TONIGHT...PULLING THE SURFACE FRONT ACROSS THE CWA. RAIN SHOULD BE ENDING FROM THE WEST THIS EVENING...WITH ONLY LOW POPS IN THE EAST CENTRAL ZONES AFTER MIDNIGHT. WINDY...DRY AND COOLER FOR SUNDAY. DRY AND WARMER FOR MONDAY. MAV/MET TEMPERATURES AGREE FAIRLY WELL AND HAVE TAKEN A BLEND. FLOOD WATCH STILL IN EFFECT. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AFTER A BRIEF DRY PERIOD...MOISTURE RETURNS TO THE SOUTHEAST BY TUESDAY MORNING. ANOTHER SERIES OF SOUTHERN STREAM SHORT WAVES SHOULD GIVE US PERIODS OF RAIN THROUGH FRIDAY. AT THIS TIME IT LOOKS LIKE THERE MAY BE A DRY SLOT BETWEEN WAVES WEDNESDAY INTO THURSDAY. HAVE KEPT MENTION OF THUNDER MAINLY ACROSS CENTRAL ZONES AS SURFACE PATTERN SUGGESTS ANOTHER WEAK WEDGE FOR MID WEEK. && .AVIATION... MORE LOW CLOUDS AND RAIN WITH SOME SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY. MAINLY IFR TO LIFR CEILINGS ACROSS THE AREA THIS MORNING AS NEXT FRONTAL SYSTEM SWEEPS THROUGH THE SOUTHEASTERN STATES. CEILINGS SHOULD STAY MVFR TO IFR ALL DAY UNTIL THIS SYSTEM CLEARS THE REGION. THE LEADING EDGE OF THE HEAVY RAIN IS BEGINNING TO MAKES ITS WAY INTO WESTERN GA AND SHOULD CONTINUE EASTWARD THROUGH THE DAY. BIGGEST AVIATION THREAT TODAY WILL BE THUNDERSTORMS. EXPECTING A LOT OF LIGHTNING AND STRONG GUSTY WINDS WITH THE STRONGER STORMS. VSBYS WILL BE MVFR TO VFR EXCEPT IN AND AROUND STRONGER STORMS WHERE YOU WILL SEE SOME IFR TO LIFR VSBYS. WINDS WILL START OUT OF THE SW THIS MORNING TURNING SE BY 12Z AND THEN TURN BACK TO THE SW AND EVENTUALLY W LATER TODAY INTO SUNDAY MORNING. WIND SPEEDS WILL BE IN THE 6 TO 12KT RANGE WITH STRONGER GUST IN AND AROUND ANY CONVECTIVE DEVELOPMENT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 48 60 38 74 / 100 50 5 5 5 ATLANTA 66 42 56 38 71 / 100 30 5 5 5 BLAIRSVILLE 63 44 52 34 69 / 100 50 5 5 5 CARTERSVILLE 67 45 57 34 70 / 100 30 10 5 5 COLUMBUS 71 47 63 39 75 / 100 20 5 5 5 GAINESVILLE 65 45 57 36 71 / 100 50 5 5 5 MACON 73 49 65 37 76 / 100 50 5 5 5 ROME 70 45 60 39 76 / 100 20 5 5 5 PEACHTREE CITY 69 45 57 36 73 / 100 20 5 5 5 VIDALIA 73 53 68 39 75 / 90 70 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE... POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER... WALTON...WARREN...WHITE...WHITFIELD...WILKES. && 41
Hazardous weather outlook, Mar 28, 10:10 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 AM EDT SAT MAR 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1010 AM EDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA THROUGH TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... DEEP LOW PRESSURE SYSTEM IN THE MID-MISSIPPI VALLEY WILL LIFT NORTHEAST INTO THE GREAT LAKES REGION BY SUNDAY MORNING. ITS ASSOCIATED COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN STATES THROUGH SUNDAY MORNING. A WARM FRONT STRETCHING ACROSS SOUTH GEORGIA WILL LIFT NORTHWARD TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS TODAY WILL BE DAMAGING WINDS...LARGE HAIL...FLOODING...AND LIGHTNING. STORMS IN CENTRAL GEORGIA MAY ALSO PRODUCE TORNADOES. THESE STORMS ARE EXPECTED TO MOVE ACROSS NORTH AND CENTRAL GEORGIA THROUGHOUT THE AFTERNOON AND EVENING. A SECOND THREAT WILL BE A SQUALL LINE MOVING THROUGH NORTHERN AND CENTRAL GEORGIA AFTER DARK. .DISCUSSION... THE NORTHWARD MOVEMENT OF THE WARM FRONT IN SOUTHERN GEORGIA WILL DICTATE WHERE AND WHEN SEVERE THUNDERSTORMS OCCUR THIS AFTERNOON AND EVENING. THE FRONT IS EXPECTED TO LIFT INTO CENTRAL GEORGIA BY THE AFTERNOON AND INTO NORTHERN GEORGIA BY THE EVENING. BY MIDNIGHT..A COLD FRONT WILL BEGIN SWEEPING THROUGH THE STATE...POSSIBLY BRINGING A SQUALL LINE ALONG WITH IT. NORTH OF THE WARM FRONT...HEAVY RAIN WITH EMBEDDED THUNDERSTORMS WILL OCCUR...WITH SOME LOCAL FLOODING POSSIBLE. ALONG AND SOUTH OF THE WARM FRONT...INSTABILITY WILL BE GREATER WITH CAPES APPROACHING 1200 J/KG. VERTICAL WIND SHEAR WILL SUFFICIENT THROUGHOUT THE AREA TODAY AND TONIGHT TO SPAWN TORNADOES...ESPECIALLY ALONG THE WARM FRONT. 0-1 KM HELICITY VALUES OF 200-400 WILL BE COMMON IN THAT AREA AS THE FRONT LIFTS. THUS...SEVERE STORMS ARE EXPECTED ACROSS CENTRAL GEORGIA FROM LATE MORNING THROUGH THIS EVENING...WITH THE THREAT MOVING NORTHWARD INTO NORTHEAST GEORGIA IN THE LATE AFTERNOON AND EVENING. THE THREAT WILL DIMINISH SLIGHTLY AS THE AFTERNOON HEATING DIMINISHES...BUT WILL STILL EXIST AS THE COLD FRONT SWEEPS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH TONIGHT.
In the hours before
Local storm report, Mar 28, 10:52 AM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 AM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG 5 S LUMPKIN 31.98N 84.80W
03/28/2009 STEWART GA AMATEUR RADIO
FEW TREES DOWN AND MINOR STRUCTURE DAMAGE AT A LOCATION
IN SOUTHERN STEWART COUNTY.
1020 AM TSTM WND DMG 3 E RICHLAND 32.08N 84.62W
03/28/2009 WEBSTER GA LAW ENFORCEMENT
ONE TREE DOWN ON HWY 280 ALONG STEWART WEBSTER COUNTY
LINE.
1025 AM TSTM WND DMG 2 E RICHLAND 32.08N 84.64W
03/28/2009 STEWART GA LAW ENFORCEMENT
FEW POWERLINES DOWN NEAR WALMART ON HWY 280.
&&
GRIFFITHLocal storm report, Mar 28, 11:46 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1146 AM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 3 E RICHLAND 32.08N 84.62W
03/28/2009 WEBSTER GA LAW ENFORCEMENT
ONE TREE DOWN ON HWY 280 ALONG SUMTER WEBSTER COUNTY
LINE.
1025 AM TSTM WND DMG AMERICUS 32.07N 84.23W
03/28/2009 SUMTER GA LAW ENFORCEMENT
FEW POWERLINES DOWN NEAR WALMART ON HWY 280.
&&
GRIFFITHSpecial weather statement, Mar 28, 12:58 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1258 PM EDT SAT MAR 28 2009 GAZ108>110-281730- 1258 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN WILCOX...TELFAIR AND DODGE COUNTIES UNTIL 130 PM EDT... AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF DOUBLE RUN OR 12 MILES SOUTHWEST OF OWENSBORO...MOVING EAST NORTHEAST AT 40 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX... TELFAIR AND DODGE COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DOUBLE RUN...OWENSBORO...ANTIOCH CHURCH... TEMPERANCE...CHINA HILL...RHINE...BROWNING...ABBEVILLE AND JACKSONVILLE. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 28, 1:38 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM LIGHTNING 1 E PERRY 32.46N 83.72W
03/28/2009 HOUSTON GA EMERGENCY MNGR
ONE HOUSE STRUCK BY LIGHTNING NEAR ARENA ROAD BETWEEN
HIGHWAY 127 AND HIGHWAY 341. SUSTAINED MINOR DAMAGE.
0945 AM TSTM WND DMG 5 S LUMPKIN 31.98N 84.80W
03/28/2009 STEWART GA AMATEUR RADIO
FEW TREES DOWN AND MINOR STRUCTURE DAMAGE AT A LOCATION
IN SOUTHERN STEWART COUNTY.
1010 AM TSTM WND DMG 9 NNW PLAINS 32.15N 84.43W
03/28/2009 MARION GA EMERGENCY MNGR
A FEW TREES BLOWN ON HIGHWAY 30 NEAR THE MARION AND
SUMTER COUNTY LINE.
1020 AM TSTM WND DMG 3 E RICHLAND 32.08N 84.62W
03/28/2009 WEBSTER GA LAW ENFORCEMENT
ONE TREE DOWN ON HWY 280 ALONG SUMTER WEBSTER COUNTY
LINE.
1025 AM TSTM WND DMG AMERICUS 32.07N 84.23W
03/28/2009 SUMTER GA LAW ENFORCEMENT
FEW POWERLINES DOWN NEAR WALMART ON HWY 280. DEBRIS BLOWN
ABOUT INCLUDING A GOODWILL DROP-OFF BOX BLOWN OVER, RACK
OF TRUCK BED COVERS WERE BLOWN OVER ALSO. TREES AND
POWERLINES DOWN NEAR BRADY ROAD. TWO BUILDINGS WITH METAL
AND INSULATION PULLED OFF ROOF. THIS OCCURRED AT TEXTON
AND CARABILLE BOATS. A WALL WAS PARTIALLY RIPPED OFF AT
TEXTON.
1042 AM TSTM WND DMG 8 W CORDELE 31.97N 83.91W
03/28/2009 CRISP GA EMERGENCY MNGR
FIVE TO SIX TREES AND A FEW POWERLINES BLOWN DOWN NEAR
THE GEORGIA VETERANS STATE PARK AND HIGHWAY 280.
1050 AM TSTM WND DMG VIENNA 32.09N 83.79W
03/28/2009 DOOLY GA EMERGENCY MNGR
SIX HOMES WITH MINOR ROOF DAMAGE. SOME TREES ON HOMES.
SEVERAL TREES DOWN INCLUDING SIX PECAN TREES. ALL DAMAGE
ALONG PLEASANT VALLEY ROAD BETWEEN TRUMAN ROAD AND STEELE
ROAD.
1054 AM TSTM WND DMG CORDELE 31.97N 83.77W
03/28/2009 CRISP GA EMERGENCY MNGR
A FEW POWER LINES BLOWN DOWN NEAR 15TH STREET.
1100 AM TSTM WND DMG 9 SW PERRY 32.37N 83.85W
03/28/2009 MACON GA EMERGENCY MNGR
ONE POWER LINE DOWN IN HENDERSON.
1230 PM NON-TSTM WND DMG CANTON 34.25N 84.49W
03/28/2009 CHEROKEE GA EMERGENCY MNGR
SEVERAL LARGE TREES HAVE FALLEN RESULTING IN BLOCKED
ROADWAYS AND DOWNED POWER LINES. THIS HAS OCCURRED IN
DOWNTOWN CANTON...ONE MILE EAST OF HOLLY SPRINGS...AND
FOUR MILES NORTHEAST OF BALL GROUND.
&&
KFRANTZLocal storm report, Mar 28, 2:04 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM LIGHTNING WARNER ROBINS 32.61N 83.63W
03/28/2009 HOUSTON GA EMERGENCY MNGR
MINOR ELECTRICAL DAMAGE FROM LIGHTNING STRIKE TO A HOME
ON BLUE RIDGE LANE.
&&
JLFSpecial weather statement, Mar 28, 2:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 204 PM EDT SAT MAR 28 2009 GAZ110>112-282030- 204 PM EDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TELFAIR...WHEELER AND MONTGOMERY COUNTIES UNTIL 430 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS WITH HEAVY RAIN PASSING OVER THE SAME AREA FROM ABBEVILLE THROUGH MCRAE TO MOUNT VERNON. MOVEMENT WAS TO THE NORTHEAST AT 30 MPH. TWO TO THREE INCHES OF RAIN HAS FALLEN IN THIS AREA SINCE 8 AM EDT THIS MORNING. RUNOFF FROM THESE STORMS WILL CAUSE TEMPORARY STREET FLOODING IN TOWNS AND PONDING ON ROADWAYS IN TELFAIR...WHEELER AND MONTGOMERY COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH CAN BE EXPECTED THROUGH 430 PM EDT. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 1:38 AM EDT | River Flood Warning | FFC | Gwinnett | 16 hr |
| Mar 28, 2:04 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 42 hr |
| Mar 28, 6:35 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 30 hr |
| Mar 28, 7:50 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 17 hr |
| Mar 28, 9:13 AM EDT | Tornado Warning | FFC | Stewart | 47 min |
| Mar 28, 9:48 AM EDT | Tornado Warning | FFC | Webster | 31 min |
| Mar 28, 10:07 AM EDT | Tornado Warning | FFC | Marion, Schley, Sumter | 38 min |
| Mar 28, 10:23 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Houston, Macon, Schley, Sumter | 52 min |
| Mar 28, 10:41 AM EDT | Tornado Warning | FFC | Crisp, Dooly | 34 min |
| Mar 28, 11:01 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski, Wilcox | 59 min |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 48 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 7 hr |
| Mar 28, 11:26 AM EDT | River Flood Warning | FFC | Madison, Oglethorpe | 21 hr |
| Mar 28, 11:36 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Telfair, Wheeler | 54 min |
| Mar 28, 12:19 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more | 41 min |
| Mar 28, 1:07 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 31 hr |
| Mar 28, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 49 min |
| Mar 28, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 38 min |
| Mar 28, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 59 min |
| Mar 28, 2:17 PM EDT | Flash Flood Warning | FFC | Jones | 6 hr |
| Mar 28, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 22 min |
| Mar 28, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 52 min |
| Mar 28, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry | 23 min |
| Mar 28, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 41 min |
| Mar 28, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 53 min |
| Mar 28, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 44 min |
| Mar 28, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale, Walton | 50 min |
| Mar 28, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 19 min |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 5 hr |
| Mar 28, 4:40 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 12 days |
| Mar 28, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Oconee, Walton | 27 min |
| Mar 28, 5:56 PM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Mar 28, 7:23 PM EDT | Areal Flood Warning | FFC | Harris | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.